Thunderstorm Wind, Beaver
- When
- March 7, 2:43 PM EST
- Where
- Beaver County, 0.77 mi NW of Highland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.826, -80.362
Trees were reported down in Big Beaver.
Clusters of severe thunderstorms developed in an open warm sector behind a morning warm front passage. A modestly unstable environment with 500-1000 J/kg of MLCAPE, strong effective shear values of 40-50 knots, and a gradient of 600-800 J/kg of DCAPE contributed to damaging wind reports ranging from trees and power lines down to removal of a metal roof of an outbuilding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Clusters of severe thunderstorms developed in an open warm sector behind a morning warm front passage. A modestly unstable environment with 500-1000 J/kg of MLCAPE, strong effective shear values of 40-50 knots, and a gradient of 600-800 J/kg of DCAPE contributed to damaging wind reports ranging from trees and power lines down to removal of a metal roof of an outbuilding. A few sporadic reports of quarter size hail occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 7, 12:35 PM EST, 2 hours 8 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Pittsburgh PA 1235 PM EST Sat Mar 7 2026 .WHAT HAS CHANGED... Little change to the overall thinking, although storm timing has once again sped up from previous forecasts. Severe weather remains possible area-wide, but tornadic potential seems slightly higher north of Pittsburgh. && .KEY MESSAGES... 1) Severe thunderstorms possible this afternoon and evening. 2) Rain/storm chances return the middle of next week, with some indications of another round of severe weather. && .DISCUSSION... KEY MESSAGE 1... A positive-tilt trough is still projected to impinge on the Great Lakes later today. After earlier warm-advection showers and storms exited our region, two further rounds of rain are pictured: the first, more significant round associated with a prefrontal trough this afternoon/early evening (generally between 1 PM and 7 PM), and the second with the actual cold front crossing around/after midnight. The environment ahead of the first round, which is currently crossing central Ohio, continues to set up well for severe weather. Thanks to plenty of sun, temperatures in the 70s and dewpoints in the upper 50s are already prevalent across much of the CWA. The lower levels are already well-mixed, as shown by numerous 30 to 40 MPH wind gusts. The PBZ morning sounding did show a deep CAPE profile. It was relatively skinny aloft at the time, but with decent lapse rates and dry air aloft/potential for moistening, it may improve over the next few hours, as the HREF suggests mean surface-based CAPE of 800-1000 J/kg. 0-6km/effective shear values should generally range from 35-50 knots during the event, with the higher levels to the north of Pittsburgh. Deep-layer flow remains fairly unidirectional overall out of the southwest and parallel to the front, so a largely linear convective mode is still pictured as the event evolves, with damaging straight-line winds remaining the primary threat. Despite this, any discrete cells that can form ahead of the main line will have potential to rotate given the shear. Any such cells that take more of an easterly path, as opposed to the mean northeastward storm motion, will need to be watched for more efficient streamwise vorticity ingestion and thus tornadic potential. This seems a bit more likely north of Pittsburgh where shear is stronger. Mesovortex development in the main convective line cannot be ruled out as well due to shear magnitude, although any such elements will also need to take more of an eastward path to become more line- normal. Hail remains a possibility as well, although we will need better CAPE in the -10C to -30C layer to truly realize that threat. Rainfall amounts are likely largely between 0.40-0.75 inches across the area, with the highest totals in more focused swaths along thunderstorm tracks. With largely dry weather yesterday, some draining and receding of water from the previous days should help to mitigate further flood issues today. The rather quick forward speed of these storms promotes heavy but brief downpours for any one location as the line crosses. After this convection exits early this evening, another line of showers is likely to accompany the cold front. Instability by this point should be much more shallow. Shear will still be present but still boundary-parallel, keeping the mode linear. Another round of gusty but non-severe showers can be expected. These showers should depart by early to mid-morning Sunday. Behind the front, dry weather and cooler, but still above-normal temperatures are expected through Monday night. KEY MESSAGE 2... After the run of dry weather early in the week, our next rain chance will come by Wednesday. There are still ensemble indications that northern stream and southern stream shortwaves may phase as they cross the Plains, crossing the Mississippi Valley around Wednesday night. While there is broad agreement among the models on this, details on strength/timing remain murky given the complex wave interactions involved. Still, another setup of moist southwesterly flow should promote rain and potential thunderstorms during the midweek period. This pattern does have the potential to create severe weather, and both extended machine-learning guidance, as well as SPC are already highlighting Wednesday for this potential. This will of course be closely monitored over the coming days. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... The TAF period opens with area wide VFR ahead of an impending line of thunderstorms. Gusty southwesterly winds have been noted even well ahead of this line with several ports already gusting between 25-35 kts. These winds will continue in the background on either side of the line of thunderstorms. Timing has remained rather consistent in that the line is approaching eastern OH here at 18z, western PA closer to 20z and the ridges closer to 22z. The most likely hour for storms has been TEMPOed at each port and amendments will follow to flex timing and wind speeds as needed. Damaging wind gusts will be the primary threat from these storms, with small hail and a tornado or two possible as well. A brief lull is noted behind the initial line of storms, with lighter showers and the possibly a couple of dry hours before a secondary line of showers along the cold front sweeps through. Another round of gusts between 20-25 kts can accompany this second line. MVFR cigs are then expected to come in and lower as rain clears the area overnight and wind veers westerly. Outlook... VFR and quieter weather is expected Sunday and Monday with building high pressure. Restrictions with rain likely return Tuesday into Wednesday. && .CLIMATE... As of this writing, record high temperatures have already been set for today at Wheeling and Dubois, and tied at Pitt International. Record Event Reports will be sent later today once values are finalized. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && DISCUSSION...CL AVIATION...Rackley/AK
Hazardous Weather Outlook National Weather Service Pittsburgh PA 128 PM EST Sat Mar 7 2026 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>512-081830- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston- 128 PM EST Sat Mar 7 2026 ...TORNADO WATCH 25 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ513-514-081830- Western Tucker-Eastern Tucker- 128 PM EST Sat Mar 7 2026 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Rain and thunderstorms are expected along and ahead of a cold front crossing the region this afternoon and evening. Damaging wind will be the main threat, with hail and several tornadoes possible as well. SPC has maintained a Slight Risk, or a 2 out of 5, for severe thunderstorms, and WPC has maintained a Marginal Risk for flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CL
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
217 PM EST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Tstm Wnd Dmg 1 SSE Carrollton 40.57N 81.09W
03/07/2026 Carroll OH Law Enforcement
A number of trees and power lines down
across the city of Carrollton.
&&
SKHPreliminary Local Storm Report
National Weather Service Pittsburgh PA
232 PM EST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM Tstm Wnd Dmg 3 ENE Fultonham 39.87N 82.10W
03/07/2026 Muskingum OH Trained Spotter
Large tree branches down in the White
Cottage area.
&&
SKHThe Pittsburgh radar (KPBZ), 35 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
44 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were reported down in Big Beaver.
Report of siding ripped off of a home in Koppel.
Tree damage was reported on Red Brush Trail.
Report of an uprooted tree.
Trees and wires were reported down on Kittanning Pike.
Report of a metal roof ripped off of a warehouse along State Route 666.
Report of a barn torn apart with metal debris scattered across the property.
Report of tree down on wires at intersection of Eagle Mill Road and Ledonne Lane.
Several trees were reported down in Ellport.
Power lines were reported down on Route 519.
Report of a tree down on wires on Hooker Road.
Power lines were reported down along Maplevale Road.
Tree and power line down across Butler Street.
A tree was reported down across Valley View Road.
Trees and power lines were reported down in Rimersburg.
Report of a barn outbuilding roof blown off.
A tree and wires were reported down across Joan Drive.
Tree branches were reported down in Imperial.
Trees were reported down on Old Leechburg Road.
Wires were reported down on Brookline Boulevard.
Tree damage was reported in Upper Burrell Township.
Wires were reported down in Brookville.
Damage to a shed was reported on South Ridge Road.
Tree damage was reported in Penn Township.
Report of trees and power lines down.
A tree was reported down blocking the intersection of Eureka Street and New York Avenue.
Several trees were reported down along Clay Plant Road.
Multiple trees and power lines were reported down in Hempfield Township.
Report of wires down along Kimmel Road.
Trees and power lines were reported down in Hempfield Township.
A tree was reported down on Davis Alley.
A tree was reported down blocking the road along Route 119.
A tree was reported down on power lines at the intersection of Ash and Hemlock Streets.
Wires were reported down on Pearce Hollow Road.
Wires were reported down on Route 210.
A tree was reported down on a home along US-119.
Wires were reported down on Leroy Road.
Wires were reported down in Henderson Township.
Wires were reported down on Logan Road.
A tree was reported down on Church Street.
Wires reported to be arcing on Penn Grove Lane.
Wires were reported down on Wilgus Road.
Wires were reported down on Rock Run Road.
Wires were reported down on Schultz Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2026Every state in 2026This day in weather historyWarnings in Pennsylvania, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322629, 1322630, 1322632, 1322634, 1322637, 1322642, 1322645, 1322650, 1322659, 1322662, 1322664, 1322672, 1322668, 1322677, 1322628, 1322680, 1322682, 1322679, 1322681, 1322778, 1322779, 1322781, 1322782, 1322783, 1322622, 1322780, 1322605, 1322624, 1322784, 1322626, 1322616, 1322620, 1322603, 1322604, 1322625, 1322627, 1322606, 1322601, 1322602, 1322599, and more.